Alert archive / Indiana / Gale Watches in 2012
Gale Watch 5, NWS Northern Indiana
NWS Northern Indiana issued this gale watch at Mar 9, 2012, 3:26 PM EST. It took effect at Mar 10, 2012, 7:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 9, 2012, 3:26 PM EST (20:26 UTC)
- In effect from
- Mar 10, 2012, 7:00 AM EST
- Expired
- Mar 10, 2012, 4:05 AM EST
- In force
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
670 WHUS73 KIWX 092026 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 326 PM EST FRI MAR 9 2012 LMZ043-046-100430- /O.EXT.KIWX.SC.Y.0028.000000T0000Z-120310T0300Z/ /O.NEW.KIWX.GL.A.0005.120310T1200Z-120311T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 326 PM EST FRI MAR 9 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... ...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 PM EST THIS EVENING. * WINDS: NORTH 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS LATE THIS AFTERNOON INTO EARLY THIS EVENING...SUBSIDING TO AROUND 10 KNOTS OR LESS OVERNIGHT. ON SATURDAY...SOUTH AT 15 TO 25 KNOTS WITH GUSTS TO 35 KNOT GALES POSSIBLE. * WAVES: 5 TO 8 FEET LATE THIS AFTERNOON AND EVENING...SUBSIDING TO 1 TO 3 FEET BY LATE TONIGHT. ON SATURDAY...INCREASING TO BETWEEN 3 AND 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
2 follow-up statements
921 WHUS73 KIWX 100305 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1005 PM EST FRI MAR 9 2012 LMZ043-046-101115- /O.EXP.KIWX.SC.Y.0028.000000T0000Z-120310T0300Z/ /O.CON.KIWX.GL.A.0005.120310T1200Z-120311T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1005 PM EST FRI MAR 9 2012 ...GALE WATCH REMAINS IN EFFECT FROM 7 AM EST SATURDAY THROUGH SATURDAY EVENING... A GALE WATCH REMAINS IN EFFECT FROM 7 AM EST SATURDAY THROUGH SATURDAY EVENING. * WINDS: SOUTH AT 15 TO 25 KNOTS WITH GUSTS TO 35 KNOT GALES POSSIBLE SATURDAY. * WAVES: INCREASING TO BETWEEN 3 AND 5 FEET SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
027 WHUS73 KIWX 100905 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 405 AM EST SAT MAR 10 2012 LMZ043-046-101715- /O.UPG.KIWX.GL.A.0005.120310T1200Z-120311T0000Z/ /O.NEW.KIWX.GL.W.0014.120310T1300Z-120310T2300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 405 AM EST SAT MAR 10 2012 ...GALE WARNING IN EFFECT FROM 8 AM THIS MORNING TO 6 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM EST THIS EVENING. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTH AT 15 TO 25 KNOTS WITH GUSTS TO 35 KNOT GALES TODAY. WINDS DIMINISHING TO 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS THIS EVENING. * WAVES: BUILDING TO 3 TO 5 FEET IN MICHIGAN NEARSHORE WATERS TODAY. 2 TO 4 FEET IN INDIANA NEARSHORE WATERS TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale watch went out at Mar 9, 3:15 PM EST, 11 minutes earlier.
Area forecast discussion, Mar 9, 3:15 PM EST, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 315 PM EST FRI MAR 9 2012 .SHORT TERM... / TONIGHT THROUGH SATURDAY NIGHT / DEEP LAYER QG SUBSIDENCE AND DRYING BEHIND A DEPARTING LONGWAVE TROUGH HAS TAKEN ITS TOLL ON TODAY'S LAKE EFFECT CLOUDS/FLURRIES ACROSS NORTHERN ZONES. EXPECT THIS NOW SCT STRATO CU DECK TO CONTINUE TO SCOUR OUT LEAVING MOSTLY CLEAR SKIES BY EARLY THIS EVENING. WINDS WILL BECOME LIGHT AND VARIABLE TONIGHT AS A 1035 MB PLUS SFC HIGH OVER THE MID/UPPER MS VALLEY SHIFTS EWD INTO THE LOCAL AREA. THIS WILL SET THE STAGE FOR A COLD NIGHT GIVEN OPTIMAL RADIATIONAL COOLING. LOW AMPLITUDE SHORTWAVE ENERGY WILL TRACK EWD THROUGH CENTRAL CANADA TONIGHT INTO TOMORROW...WITH AN ASSOCIATED LOW LEVEL JET FCST TO TRANSLATE EWD THROUGH THE GREAT LAKES LATER TONIGHT INTO SATURDAY. IMPACTS FROM THIS LOCALLY WITH BE THE POTENTIAL FOR PASSING MID LEVEL CLOUDS (MAINLY NORTH) TONIGHT IN A WAA REGIME...AND WIND GUSTS APPROACHING 30 KNOTS ACROSS THE NORTH TOMORROW AS MIXING TO AROUND 925/900 MB ENSUES. GIVEN THE POSSIBILITY OF A MID LEVEL CLOUD DECK MAKING IT INTO AT LEAST NORTHERN AREAS OVERNIGHT OPTED TO NOT DROP LOWS BELOW MOS GUIDANCE WHICH IS OFTEN NEEDED IN THIS SET UP. MID LEVEL SHORTWAVE RIDGING WILL WORK INTO THE MIDWEST/GREAT LAKES SATURDAY INTO SATURDAY NIGHT RESULTING IN ABUNDANT SUNSHINE AND MUCH WARMER TEMPS. LOW LEVEL WINDS WILL BECOME SOUTHWESTERLY BEHIND THE DEPARTING LOW LEVEL ANTICYCLONE MENTIONED ABOVE. GFS/NAM BUFR SOUNDINGS INDICATE THAT MIXING WILL BE FAIRLY SHALLOW NEAR 925 MB TOMORROW. HOWEVER...THINKING THAT INCREASING GRADIENT FLOW (ESPECIALLY NORTH) AND FULL SUN WILL PROMOTE SLIGHT DEEPER MIXING AND HIGHS GENERALLY WARMER THAN MODEL PROGS/MOS. THIS MATCHES UP WITH PREVIOUS THINKING WITH ONLY MINOR TWEAKS MADE TO SATURDAY'S HIGHS...WITH DIURNALS OF 30-35F EXPECTED! CONFIDENCE IS BELOW NORMAL WRT SATURDAY NIGHT MINS GIVEN QUESTIONS REGARDING LINGERING GRADIENT FLOW AND POSSIBLE DECOUPLING. OPTED TO KEEP LOWS ABOVE MOS GUIDANCE FOR THIS PACKAGE GIVEN COOL BIAS SEEN IN MOS. && .LONG TERM.../SUN-FRI/ UPR LEVEL LOW OVER AZ/NM EXPECTED TO LIFT NE THIS WEEKEND IN RESPONSE TO DIGGING TROF OFF THE WEST COAST. IN ADVANCE OF THE APCHG LOW... UPR RIDGE WILL PASS OUR AREA SUNDAY RESULTING IN A WARM/DRY DAY WITH HIGHS IN THE L60S. MAIN AREA OF PRECIP ASSOCIATED WITH EJECTING UPR LOW SHOULD MOVE ACROSS OUR AREA SUNDAY NIGHT AS A DIFFUSE WARM FRONT LIFTS NE AHEAD OF THE LOW. ALTHOUGH THE SURFACE FEATURE IS WK... FORCING ALONG IT WILL BE QUITE STRONG DUE TO A BAND OF UPR LEVEL DIVERGENCE AND STRONG H85 THETA-E ADVECTION/MOISTURE CONVERGENCE AT NOSE OF LLJ. AIRMASS SHOULD BE VERY MOIST AS GULF MOISTURE WITH PWAT>1" ADVECTS NORTHWARD TO THE GRTLKS. SOME POTENTIAL FOR ELEVATED TSTMS WITH SHOWALTER INDEX FCST TO APCH 0, K INDEX IN L30S, AND 850-500MB LAPSE RATES AROUND 6C/KM... GIVEN ALL FACTORS A BIT MARGINAL HELD OFF ADDING. BAND OF SHOWERS SHOULD DEPART ERN PORTION OF THE CWA MONDAY MORNING WITH A FEW MORE SHOWERS PSBL LATER IN THE DAY AS THE MAIN TROF MOVES THROUGH. WAA/RIDGING ALOFT WILL BEGIN TO BUILD BACK INTO THE AREA DURING THE AFTN WITH DECENT SWLY SFC GRADIENT WHICH SHOULD ALLOW HIGHS TO REACH THE L-M60S. BROAD UPR RIDGE EXPECTED TO MOVE ACROSS THE AREA TUE PROVIDING FAIR WX. TEMPS WILL BE WELL ABOVE NORMAL ONCE AGAIN WITH HIGHS IN THE M60S THOUGH LIGHT GRADIENT WILL ALLOW A LAKE BREEZE TO FORM SO ABOUT 10F COOLER NEAR THE LAKE. SHRTWV EMANATING FROM MEAN TROF ALONG WEST COAST IS EXPECTED TO TRACK EAST ACROSS CENTRAL CANADA WED/WED NGT. SRN EXTENT OF THIS SYSTEM MOVG THROUGH THE GRTLKS MAY PROVIDE SUFFICIENT LIFT TO TRIGGER A FEW SHOWERS/TSTMS IN MOIST AND SLIGHTLY UNSTABLE AIRMASS ACROSS OUR AREA. WAA/INCREASED MIXING AHEAD OF THIS SHRTWV/CDFNT SHOULD RESULT IN A LITTLE WARMER TEMPS WED WITH HIGHS GENERALLY IN THE U60S/L70S. A LITTLE COOLER/DRIER CONDITIONS EXPECTED BEHIND THIS SHRTWV/CDFNT ON THU AS SFC HIGH MOVES INTO THE GRTLKS. AGAIN THE COOLING WILL BE MOST PRONOUNCED NEAR LAKE MICHIGAN WHERE N-NW FLOW WILL BE ENHANCED BY LAKE BREEZE INFLUENCE. ANOTHER DEEP TROF IS EXPECTED TO DIG TOWARD THE WEST COAST FRIDAY CAUSING STRONG UPR RIDGE TO BUILD OVER OUR AREA. ALTHOUGH LIGHT SE WINDS EXPECTED BEHIND DEPARTING SFC HIGH... WARMING ALOFT SHOULD BE SUFFICIENT FOR HIGH TEMPS TO BE AT LEAST AS WARM AS THU. MEX COOLING HIGHS IN OUR AREA BY 5F FROM THU-FRI MAY BE DUE TO CLIMATOLOGY INFLUENCE. && .AVIATION... / 18Z TAFS / VFR/DRY CONDITIONS ARE EXPECTED AT THE TERMINALS THROUGH THE TAF PERIOD...THANKS TO HEIGHT RISES/LARGE SCALE SUBSIDENCE THAT WILL ALLOW SFC HIGH PRESSURE NOW OVER THE MID/UPPER MS VALLEY TO SPREAD EWD INTO THE AREA TONIGHT. LINGERING SFC PRESSURE GRADIENT AND PRESSURE RISES IN THE WAKE OF THIS MORNING'S CDFNT WILL ALLOW WINDS TO REMAIN SOMEWHAT GUSTY THIS AFTERNOON...BEFORE QUICKLY BECOMING LIGHT/VARIABLE TONIGHT. LOW END VFR LAKE CLOUDS SHOULD ALSO DISSIPATE BY LATER THIS AFTN GIVEN BOUNDARY LAYER COOLING AND WAA ALOFT. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...SMALL CRAFT ADVISORY UNTIL 11 PM EST THIS EVENING FOR LMZ043-046. && SHORT TERM...STEINWEDEL LONG TERM...JT AVIATION...STEINWEDEL
Hazardous weather outlook, Mar 9, 4:23 AM EST, 11 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 423 AM EST FRI MAR 9 2012 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-100930- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 423 AM EST FRI MAR 9 2012 /323 AM CST FRI MAR 9 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-100930- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 423 AM EST FRI MAR 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT CONDITIONS HAZARDOUS TO SMALL CRAFT CAN BE EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CONDITIONS HAZARDOUS TO SMALL CRAFT MAY CONTINUE INTO SATURDAY MORNING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.